Alert archive / Mississippi / Wind Advisories in 2008
Wind Advisory 4, NWS Jackson, MS
NWS Jackson, MS issued this wind advisory at Feb 16, 2008, 10:14 AM CST for 12 counties in Mississippi; 9 parishes in Louisiana; Ashley County, Chicot County, Arkansas. It took effect at Feb 16, 2008, 6:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2008, 10:14 AM CST (16:14 UTC)
- In effect from
- Feb 16, 2008, 6:00 PM CST
- Expired
- Feb 17, 2008, 3:00 AM CST
- In force
- 9 hr
- Issued by
- NWS Jackson, MS
All 23 counties
Ashley County, AR, Chicot County, AR, Catahoula Parish, LA, Concordia Parish, LA, East Carroll Parish, LA, Franklin Parish, LA, Madison Parish, LA, Morehouse Parish, LA, Richland Parish, LA, Tensas Parish, LA, West Carroll Parish, LA, Bolivar County, MS, Carroll County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Issaquena County, MS, Leflore County, MS, Sharkey County, MS, Sunflower County, MS, Warren County, MS, Washington County, MS, Yazoo County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 114 km from the middle of the area, began a volume at 16:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 4.2 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KJAN 161617 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1014 AM CST SAT FEB 16 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-170015- /O.NEW.KJAN.WI.Y.0004.080217T0000Z-080217T0900Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 1014 AM CST SAT FEB 16 2008 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY. A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS WILL HELP THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER THE REGION...WHICH WILL CAUSE WINDS TO INCREASE ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. WINDS WILL WILL BE SUSTAINED AT 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW WIND ADVISORY CRITERIA BY 3 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHE DAMAGE. EXERCISE CAUTION WHEN DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ028>033-037>039-043>046-048>066-072>074-170015- /O.NEW.KJAN.LW.Y.0010.080217T0000Z-080217T0900Z/ MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND... MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1014 AM CST SAT FEB 16 2008 ...LAKE WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 3 AM CST SUNDAY. A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS WILL HELP THE SURFACE PRESSURE GRADIENT TO TIGHTEN OVER THE REGION...WHICH WILL CAUSE WINDS TO INCREASE ACROSS AREAS GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE. WINDS WILL WILL BE SUSTAINED AT AROUND 20 MPH WITH GUSTS OF 30 MPH. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW LAKE WIND ADVISORY CRITERIA BY 3 AM. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF AROUND 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 17
2 follow-up statements
000 WWUS74 KJAN 162324 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 524 PM CST SAT FEB 16 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-170730- /O.CON.KJAN.WI.Y.0004.080217T0000Z-080217T0900Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 524 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION...RESULTING IN SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW WIND ADVISORY CRITERIA BY 3 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ MSZ028>033-037>039-043>046-048>066-072>074-170730- /O.CON.KJAN.LW.Y.0010.080217T0000Z-080217T0900Z/ MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND... MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 524 PM CST SAT FEB 16 2008 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION. WINDS WILL BE SUSTAINED AROUND 20 MPH ACROSS AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE WITH GUSTS OF 30 MPH. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW LAKE WIND ADVISORY CRITERIA BY 3 AM. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF AROUND 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ 03
000 WWUS74 KJAN 170509 NPWJAN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSON MS 1109 PM CST SAT FEB 16 2008 MSZ028>033-037>039-043>046-048>066-072>074-171200- /O.EXT.KJAN.LW.Y.0010.000000T0000Z-080217T1200Z/ MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON- NOXUBEE-MADISON-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON- ADAMS-FRANKLIN-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- INCLUDING THE CITIES OF...WINONA...EUPORA...MABEN...MATHISTON... WEST POINT...COLUMBUS...ACKERMAN...WEIR...STARKVILLE... KOSCIUSKO...LOUISVILLE...MACON...BROOKSVILLE...RIDGELAND... MADISON...CANTON...CARTHAGE...PHILADELPHIA...PEARL RIVER... DE KALB...SCOOBA...JACKSON...PEARL...BRANDON...RICHLAND... FOREST...MORTON...NEWTON...UNION...DECATUR...CONEHATTA... MERIDIAN...PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON... MAGEE...MENDENHALL...TAYLORSVILLE...RALEIGH...BAY SPRINGS... HEIDELBERG...QUITMAN...STONEWALL...SHUBUTA...FAYETTE...NATCHEZ... BUDE...ROXIE...MEADVILLE...BROOKHAVEN...MONTICELLO...NEW HEBRON... PRENTISS...BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL... COLUMBIA...WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG 1109 PM CST SAT FEB 16 2008 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... A STRONG LOW PRESSURE SYSTEM WILL TRACK INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION. WINDS WILL BE SUSTAINED AROUND 20 MPH ACROSS AREAS ALONG AND SOUTHEAST OF THE NATCHEZ TRACE WITH GUSTS OF 30 MPH. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY SURFACE WINDS SHOULD DECREASE TO BELOW LAKE WIND ADVISORY CRITERIA BY 6 AM. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. WIND GUSTS OF AROUND 30 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$ ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>027-034>036- 040>042-047-170900- /O.CON.KJAN.WI.Y.0004.000000T0000Z-080217T0900Z/ ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-WASHINGTON-HUMPHREYS-HOLMES-ISSAQUENA- SHARKEY-YAZOO-WARREN- INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG... WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP... OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI... TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON... ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY... CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA... VAIDEN...NORTH CARROLLTON...CARROLLTON...GREENVILLE...BELZONI... ISOLA...DURANT...TCHULA...LEXINGTON...PICKENS...GOODMAN... MAYERSVILLE...ROLLING FORK...ANGUILLA...YAZOO CITY...VICKSBURG 1109 PM CST SAT FEB 16 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY... A DEEPENING AREA OF LOW PRESSURE WILL BE ASSOCIATED WITH A STORM SYSTEM COMING OUT OF THE PLAINS INTO THE LOWER MISSISSIPPI VALLEY OVERNIGHT. THIS WILL TIGHTEN THE SURFACE PRESSURE GRADIENT OVER THE REGION...RESULTING IN SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40 MPH ACROSS NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND NORTHWEST MISSISSIPPI. AS THE AREA OF LOW PRESSURE LIFTS NORTHEAST INTO THE MIDDLE MISSISSIPPI VALLEY AFTER MIDNIGHT SURFACE WINDS SHOULD DECREASE TO BELOW WIND ADVISORY CRITERIA BY 3 AM. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 40 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Feb 16, 4:03 AM CST, 6 hours 11 minutes earlier.
Area forecast discussion, Feb 16, 4:03 AM CST, 6 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 403 AM CST SAT FEB 16 2008 .SHORT TERM...TODAY THROUGH SUNDAY...WARM FRONT WILL PUSH NORTH ACROSS THE AREA TODAY AND SHOWERS ARE ALREADY OCCURRING OVER OUR LOUISIANA PARISHES AND SOUTHWEST COUNTIES. AS THE WARM FRONT CONTINUES TO PUSH NORTH OVER THE AREA TODAY EXPECT SHOWERS AND MAYBE AN ISOLATED THUNDERSTORM TO CONTINUE TO FORM MAINLY OVER THE WESTERN PORTIONS OF THE AREA WITH THE BEST MOISTURE TRANSPORT/THETA E RIDGING. THERE WILL PROBABLY BE A LULL IN THE PRECIP THIS EVENING AS THE WARM FRONT PUSHES NORTH BEFORE THE MAIN EVENT OVERNIGHT. ALL OF THE MODELS CONTINUE TO BE IN GOOD AGREEMENT ON EJECTING THE LOW OUT OF TEXAS ACROSS NORTHWEST ARKANSAS AND INTO THE OHIO VALLEY TONIGHT INTO SUNDAY AND PUSHING A SQUALL LINE THROUGH THE AREA OVERNIGHT INTO SUNDAY MORNING. IT CONTINUES TO LOOK LIKE A HIGH SHEAR...LOW INSTABILITY EVENT EARLY SUNDAY...BUT THE GFS/EURO DO BRING 200 J/KG ALONG I-20 TO AS MUCH AS 1000 J/KG IN THE SOUTH OF ML CAPE TO THE AREA. THE WIND FIELDS CONTINUE TO LOOK IMPRESSIVE WITH NEAR 70 TO 75KTS AT H850 AND 90 TO 100KTS AT H500. THE GFS ALSO INDICATES GOOD MID LEVEL INSTABILITY JUST OUT AHEAD OF THE FRONT EARLY SUNDAY WITH LAPSE RATES OF NEAR 7.0 C/KM. WITH THE MODELS TRENDING A LITTLE MORE UNSTABLE THAN PREVIOUS RUNS...TORNADOES LOOK LIKE MORE OF A POSSIBILITY SOUTH OF I-20. OVERALL THOUGH IT CONTINUES TO LOOK LIKE A HIGH WIND EVENT FOR MOST OF THE AREA OVERNIGHT. WILL CONTINUE TO HIGHLIGHT SEVERE IN THE HWO WITH THE HIGHEST RISK CONTINUING SOUTH OF I-20 WITH THE BEST INSTABILITY... ALTHOUGH SEVERE WILL BE POSSIBLE OVER THE ENTIRE AREA AS THE SQUALL LINE PUSHES EAST ACROSS THE ARKLAMISS. THE COLD FRONT WILL MOVE ACROSS THE AREA DURING THE LATE MORNING INTO THE EARLY AFTERNOON HOURS ON SUNDAY...BUT MOST OF THE AREA SHOULD WARM UP PRETTY GOOD BEFORE THE GOOD COLD AIR ADVECTION BEGINS BY THE EARLY EVENING. RAISED POPS SLIGHTLY ABOVE POP GUIDANCE IN THE WEST TODAY AS PRECIP IS ALREADY FALLING OVER OUR LOUISIANA PARISHES. ALSO RAISED POPS ABOVE GUIDANCE OVERNIGHT...AS THE SQUALL LINE MOVES THROUGH EVERYONE WILL MEASURE. ALSO RAISED TEMPS ABOVE GUIDANCE FOR TODAY AS BUFR SOUNDINGS AND H850/H925 TEMPS WOULD SUPPORT SLIGHTLY WARMER TEMPS. IF THE SUN COMES OUT AT ALL THIS AFTERNOON WE WILL BE EVEN WARMER...BUT FOR THE MOST PART WE SHOULD REMAIN MOSTLY CLOUDY. STUCK WITH TEMP GUIDANCE FOR THE REMAINDER OF THE PERIOD./15/ .LONG TERM...A CHILLY START TO THE WEEK WILL GIVE WAY TO MORE STORMY CONDITIONS AND POSSIBLE SEVERE WEATHER BY LATE WEEK. HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA SUNDAY NIGHT AND MONDAY AS THE COLD THERMAL TROUGH SHIFTS SLOWLY EAST ACROSS THE ERN CONUS. A DRY CONTINENTAL POLAR AIRMASS WILL PERSIST THROUGH TUESDAY AND HAVE CONTINUED TREND OF CUTTING GUIDANCE TEMPS BY A FEW DEGREES FOR THESE PERIODS. ABUNDANT SUN AND STRONG SUBSIDENT MIXING SHOULD ALLOW TEMPS TO WARM ABOVE 50 DEG MOST LOCATIONS SOUTH OF THE HWY 82 CORRIDOR MONDAY SO DID NOT CUT GUIDANCE MUCH. SIGNIFICANT AIRMASS MODIFICATION WILL TAKE PLACE DURING THE MID WEEK GIVEN FORECAST FOR BIG HEIGHT RISES AND SFC PRESSURE FALLS. POWERFUL PACIFIC JET STREAM (00Z ANALYSIS 250MB > 185KTS OVER WRN PAC) ENERGY WILL DRIVE EWD INTO THE WRN/CNTRL CONUS BY MID WEEK. BUCKLING OF THE STRONG UPPER JET WILL COMBINE WITH STEEPENING MID LEVEL LAPSE RATES AND RICH GULF RETURN FLOW TO POTENTIALLY CREATE A VOLATILE SVR WX SET-UP AT SOME POINT FROM THURS THROUGH NEXT WEEKEND. GLOBAL MODELS INDICATE THE POTENTIAL FOR AT LEAST A COUPLE OF STRONG SHORTWAVE TROUGHS AND ASSOC ROUNDS OF SVR WX...PERHAPS ONE WAVE THURSDAY AND THE SECOND SAT NIGHT/SUNDAY. WHILE TIMING IS STILL MUCH IN QUESTION...THERE IS CONSIDERABLE CONFIDENCE THAT SVR WX COULD OCCUR IN THE VICINITY OF THE MS VALLEY REGION GIVEN INTENSITY OF UPSTREAM PACIFIC JET ENERGY. /EC/ && .AVIATION...MVFR CONDITIONS PREVAIL OVER MOST SITES THIS MORNING MAINLY IN LOW CLOUDS. THE CEILINGS SHOULD LIFT TO VFR CONDITIONS BY MID MORNING AND CONTINUE THROUGH THE REMAINDER OF THE DAY. GLH/GWO MAY SEE A SHOWER TODAY...BUT ALL SITES WILL SEE SHOWERS AND THUNDERSTORMS OVERNIGHT TONIGHT AS A SQUALL LINE MOVES THROUGH THE AREA. THE WINDS WILL BECOME GUSTY ESPECIALLY AT GLH/GWO OVERNIGHT TONIGHT ALSO./15/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 66 51 70 40 / 58 100 37 0 MERIDIAN 67 51 71 40 / 36 55 90 0 VICKSBURG 66 51 69 39 / 94 100 23 0 HATTIESBURG 71 57 75 41 / 21 57 90 0 NATCHEZ 68 55 69 39 / 93 100 22 0 GREENVILLE 64 50 62 35 / 94 100 23 0 GREENWOOD 66 52 65 38 / 59 100 33 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 15/EC
Hazardous weather outlook, Feb 16, 4:38 AM CST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 438 AM CST SAT FEB 16 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 171045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE- ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON- JONES-MARION-LAMAR-FORREST- 438 AM CST SAT FEB 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS THIS AFTERNOON MAY PRODUCE SMALL HAIL AND BRIEF HEAVY RAINFALL MAINLY OVER AREAS ALONG AND WEST OF THE MISSISSIPPI RIVER. A STRONG LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP OVER NORTHEAST TEXAS TODAY AND DEEPEN AS IT MOVES INTO SOUTHEAST MISSOURI EARLY SUNDAY. A SQUALL LINE OF STRONG TO SEVERE THUNDERSTORMS IN A VERY HIGH WIND SHEAR ENVIRONMENT WILL LIKELY SWEEP ACROSS OUR ENTIRE AREA LATE TONIGHT INTO EARLY SUNDAY MORNING. THE ABILITY OF HIGH WINDS REACHING THE GROUND WILL BE DETERMINED BY THE MOISTURE AVAILABLE IN THE LOWEST LAYERS OF THE ATMOSPHERE. CURRENTLY...THE HIGHEST SEVERE WEATHER RISK SHOULD BE MAINLY ALONG AND SOUTH OF INTERSTATE 20...INCLUDING TORNADOES IN THE HIGHWAY 84 CORRIDOR. HOWEVER...SHOULD MOISTURE FEED FARTHER INLAND THEN THIS FAST-MOVING EVENT COULD FEATURE SIGNIFICANT HIGH WINDS OF 70 TO 80 MPH FOR THE ENTIRE OUTLOOK AREA. PLEASE CONTINUE TO MONITOR LATER FORECASTS FOR THE MOST RECENT INFORMATION CONCERNING SEVERE WEATHER POTENTIAL FOR TONIGHT INTO SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ACTIVE WEATHER IS EXPECTED TO RETURN TO THE OUTLOOK AREA LATE NEXT WEEK AS A VERY STRONG JET STREAM MOVES OVER THE REGION. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM THURSDAY THROUGH FRIDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED LATE TONIGHT INTO EARLY SUNDAY MORNING...OTHERWISE ACTIVATION IS NOT ANTICIPATED THROUGH FRIDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 15
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 10:14 AM CST | Lake Wind Advisory | JAN | Adams, Attala, Choctaw, Claiborne, Clarke, Clay and 29 more | 20 hr |
Nearby
Wind Advisories in Mississippi, 2008Wind Advisories in Louisiana, 2008Wind Advisories in Arkansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.